Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 14, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 22, 2008, 2:53 AM MDT for 9 counties in Nebraska. It took effect at May 22, 2008, 9:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2008, 2:53 AM MDT (08:53 UTC)
- In effect from
- May 22, 2008, 9:00 AM MDT
- Expired
- May 22, 2008, 2:47 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 220853 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 AM CDT THU MAY 22 2008 NEZ004-022-023-035-056>058-069-094-222200- /O.NEW.KLBF.WI.Y.0014.080522T1500Z-080522T2200Z/ SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... IMPERIAL...CODY...MERRIMAN...KILGORE 253 AM MDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON. STRONG EASTERLY WINDS WILL REDEVELOP ACROSS AREAS ALONG AND WEST OF HIGHWAY 61 FROM MID MORNING THROUGH THE AFTERNOON HOURS. LOW PRESSURE MOVING INTO EAST CENTRAL COLORADO WILL TIGHTEN THE GRADIENT ACROSS WESTERN NEBRASKA AND ALLOW EASTERLY WINDS TO INCREASE TO AROUND 30 MPH BY THE AFTERNOON. A FEW WINDS GUSTS MAY REACH 45 MPH DURING THE MID AFTERNOON HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KLBF 221748 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1248 PM CDT THU MAY 22 2008 NEZ022-023-035-056>058-069-222300- /O.NEW.KLBF.FG.Y.0002.080522T1748Z-080522T2300Z/ /O.CON.KLBF.WI.Y.0014.000000T0000Z-080522T2200Z/ GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...IMPERIAL 1148 AM MDT THU MAY 22 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. STRONG EASTERLY WINDS WILL CONTINUE ACROSS AREAS ALONG AND WEST OF HIGHWAY 61 THIS AFTERNOON. LOW PRESSURE OVER EAST CENTRAL COLORADO HAS TIGHTENED THE GRADIENT ACROSS WESTERN NEBRASKA. A FEW WINDS GUSTS MAY REACH 45 MPH DURING THE MID AFTERNOON HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ NEZ024>026-036>038-059-070-071-222300- /O.NEW.KLBF.FG.Y.0002.080522T1748Z-080522T2300Z/ HOOKER-THOMAS-BLAINE-MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES- FRONTIER- INCLUDING THE CITIES OF...MULLEN...THEDFORD...DUNNING...TRYON... STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS... EUSTIS 1248 PM CDT THU MAY 22 2008 /1148 AM MDT THU MAY 22 2008/ ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON. DENSE FOG CONTINUED TO DEVELOP OVER SOUTHWEST AND WEST CENTRAL NEBRASKA THIS AFTERNOON NORTH OF A WARM FRONTAL BOUNDARY. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ NEZ004-094-222200- /O.CON.KLBF.WI.Y.0014.000000T0000Z-080522T2200Z/ SHERIDAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN... KILGORE 1148 AM MDT THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. STRONG EASTERLY WINDS WILL CONTINUE ACROSS AREAS ALONG AND WEST OF HIGHWAY 61 THIS AFTERNOON. LOW PRESSURE OVER EAST CENTRAL COLORADO HAS TIGHTENED THE GRADIENT ACROSS WESTERN NEBRASKA. A FEW WINDS GUSTS MAY REACH 45 MPH DURING THE MID AFTERNOON HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWER
000 WWUS73 KLBF 222047 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT THU MAY 22 2008 ...WIND AND DENSE FOG ADVISORIES CANCELLED... .WARM FRONTAL BOUNDARY WILL LIFT NORTH OVER SOUTHWEST NEBRASKA AND VISIBILITIES WILL CONTINUE TO IMPROVE AS CONVECTION FIRES ALONG THE FRONTAL BOUNDARY. THE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN WITH WINDS FALLING BELOW ADVISORY CRITERIA. NEZ022-023-035-056>058-069-222200- /O.CAN.KLBF.FG.Y.0002.000000T0000Z-080522T2300Z/ /O.CAN.KLBF.WI.Y.0014.000000T0000Z-080522T2200Z/ GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...IMPERIAL 247 PM MDT THU MAY 22 2008 ...DENSE FOG ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. VISIBILITIES CONTINUED TO IMPROVE OVER SOUTHWEST NEBRASKA AS A WARM FRONTAL BOUNDARY LIFTS NORTH. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. WINDS HAD FALLEN BELOW WIND ADVISORY CRITERIA. $$ NEZ024>026-036>038-059-070-071-222200- /O.CAN.KLBF.FG.Y.0002.000000T0000Z-080522T2300Z/ HOOKER-THOMAS-BLAINE-MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES- FRONTIER- INCLUDING THE CITIES OF...MULLEN...THEDFORD...DUNNING...TRYON... STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS... EUSTIS 347 PM CDT THU MAY 22 2008 /247 PM MDT THU MAY 22 2008/ ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES CONTINUED TO IMPROVE OVER SOUTHWEST NEBRASKA AS A WARM FRONTAL BOUNDARY LIFTS NORTH. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. $$ NEZ004-094-222200- /O.CAN.KLBF.WI.Y.0014.000000T0000Z-080522T2200Z/ SHERIDAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN... KILGORE 247 PM MDT THU MAY 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS HAD FALLEN BELOW WIND ADVISORY CRITERIA. $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 22, 2:28 AM MDT, 25 minutes earlier.
Area forecast discussion, May 22, 2:28 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 AM CDT THU MAY 22 2008 .DISCUSSION... RADAR MOSAIC FAIRLY BUSY THIS MORNING WITH SEVERAL AREAS OF STRONG WAA AND LLVL CONVERGENCE KEEPING THINGS ACTIVE WITH WHAT LOOKS LIKE EPV LOBE ROTATING INTO NORTHEAST COLORADO ATTM WITH STRONGEST CONVECTION ON NOSE OF THIS INTO SW PANHANDLE. LOCAL PROFILERS AND S SHAPE IN ZERO ISODOP IN KLNX RADAR SHOWING THIS AS WELL. MOST CONCERNING THIS EVENING HAS BEEN WINDS BOTH GRADIENT...CONVECTIVE AND THIS COMBINATION TOGETHER HAS CREATING NUMEROUS WIND GUSTS OVER 60 MPH. HAVE SOME CONCERN WITH WHAT CURRENT AMOUNT OF CONVECTION WILL HAVE ON FCST THROUGH THE REMAINDER OF THE DAY. HAND ANALYSIS OF 06Z SFC CHART SHOWS MAIN LOW OVER SE COLORADO WITH LOCAL HIGH KINKED FROM SANDHILLS BACK INTO NORTHEAST COLORADO...CREATING FAVORABLE GRADIENT ACROSS PANHANDLE WHERE WINDS ARE STRONGEST ATTM. SFC LOW IN SE COLORADO LOOKS TO BE THE MAIN LOW ACROSS THE HIGH PLAINS AND SHOULD MOVE TOWARD EC COLORADO THROUGH THE DAY. HIGH PRESSURE ACROSS WESTERN GREAT LAKES LOOKS TO BE REINFORCED BY ENERGY ROTATING AROUND THE EASTERN BLOCKING LOW OVER NORTHEAST CONUS. THIS SHOULD KEEP TIGHT GRADIENT ACROSS WESTERN CWA AND MOST LIKELY WILL HAVE ADV IN PLACE THROUGH MID AFTERNOON PRIOR TO EXPECTED WATCHES. LARGE CYCLONE IN WESTERN STATES WILL CONTINUE TO SPIN THANKS TO LOW IN THE EAST AND WATER VAPOR SHOWING DARKENING ON BACK SIDE AND TOWARD BASE WHICH IS UPPER JET EXPECTED TO REFORM ON DOWNSTREAM SIDE BY LATE AFTERNOON AND NOSE TOWARD CENTRAL HIGH PLAINS BY EARLY EVENING. INGREDIENT COMING TOGETHER FOR SIGNIFICANT OUTBREAK OF SEVERE WEATHER ACROSS HIGH PLAINS THIS AFTERNOON AND EVENING. MOISTURE CONTINUES TO MOVE OUT OF RED RIVER VALLEY INTO NEB PANHANDLE AND LATEST OBS SHOWING STRATUS BEGINNING TO INCREASE ACROSS WESTERN KS AND THIS SHOULD OVERSPREAD MUCH OF CWA BY 15Z. THIS COOL AIRMASS SHOULD LIMIT NORTHERN PROGRESS OF SFC FRONT WHICH MODELS CONTINUE TO SHOW DRAPED FROM NE COLORADO INTO NW KS BACK TOWARD MCI BY MID AFTERNOON. THIS WILL BE THE FEATURE TO WATCH THIS AFTERNOON AS NW TO SE ORIENTED DRY LINE LOOKS TO BE WRAPPING AROUND LOW AND SHOULD BE THE INITIATION POINT FOR STORMS AS THIS WILL BE WHERE CAP IS WEAKEST. NAM/GFS MORE IN LINE THAN 24 HOURS AGO...THOUGH GFS CONTINUES TO SHOW THE MAIN INSTABILITY/SHEAR AXIS SLIGHTLY NORTH OF NAM POSITION BY A FEW COUNTIES. VERY IMPORTANT FOR TORNADO FCST THIS AFTERNOON AS THERE SHOULD BE NARROW BAND WHERE STORMS SHOULD QUICKLY BECOME SEVERE AND ROTATE THANKS TO FAVORABLE LOW LEVEL CAPE AND SRH PROFILES. HODOGRAPHS CONTINUE TO POINT AT RIGHT MOVING DISCRETE CELLS AS THE ONE TO KEY ON WITH BUNKERS ID METHOD SHOWING THESE CELLS RACING NORTH AT 45KTS LEAVING ONLY A SHORT PERIOD OF FAVORABLE LCL HEIGHTS AND LOWER CIN AREA BEFORE LLVL STABLE AIR PREVENTS CIRCULATION FROM REACHING GROUND. FAVORABLE VGP/EHI LOOKS TO BE MAINLY ACROSS FAR NW KS AND FAR SW NEB DURING EARLY STAGES LATE THIS AFTERNOON THEN SHIFTING SOUTHEASTWARD ALONG DRYLINE TOWARD SUNSET AND BEYOND. EXPECT LARGE HAIL THREAT TO CONTINUE ACROSS SOUTHERN AND CENTRAL CWA INTO AT LEAST LATE EVENING HOURS. WITH LLVL JET INCREASING TO 50KTS AND TIGHT GRADIENT WOULD ALSO NOT BE SUPRISED TO SEE WIND THREAT AS WELL INTO THE EARLY MORNING HOURS. 09Z LBF NAM SOUNDING SHOWS MINIMAL CAP AND STRONG CAPE/SHEAR AS SW WINDS INCREASE ALOFT AND AS A RESULT ANOTHER AREA OF QPF BREAKS OUT. MODELS CONTINUE TO POINT AT ANOTHER ROUND OF STRONG TO SEVERE CONVECTION WITH ROTATING SUPER CELLS POSSIBLE ACROSS CWA...INITIATION SHOULD BE NORTH OF TODAY AND ASSUMING CONVECTION DOES NOT ALTER SITUATION...MAINLY ACROSS SANDHILLS INTO SCENTRAL NEBRASKA AS DRY LINE PUSHES FARTHER INTO SW NEBRASKA LEAVING FAVORABLE INSTABILITY/SHEAR PROFILES ACROSS GID AND LBF CWA. HAIL THE MAIN THREAT ALONG WITH ISOLATED TORNADOES. WILL HAVE TO MONITOR LOCATION AND PCPN AMOUNTS FOR POSSIBLY HYDRO ISSUES AS WELL. WITH PWS RUNNING OVER AN INCH TODAY INTO EARLY SATURDAY. CELL SPEED SHOULD BE MONITORED LATE TONIGHT WITH TRAINING AND REGENERATION INTO LLVL THETA-E RIDGE POSSIBILITIES...ESPECIALLY IN SOUTHEAST CWA. && AVIATION... MVFR CONDITIONS WILL DEVELOP FOR TAF SITE KLBF BY 12Z AT OVC025 AND SHOULD LOWER FURTHER TO OVC012 BY 17Z AND PERSIST THROUGH 12Z FRIDAY. POTENTIAL FOR STRONG TO SEVERE STORMS AFT 22Z AND WILL BE A CONCERN FOR PERSISTENT HEAVY RAINFALL AND LARGE HAIL DURING THE EVENING. EAST WINDS WILL ALSO BE SUSTAINED AT 22KTS WITH GUSTS TO AROUND 30 KTS THROUGH 03Z AND DIMINISH THEREAFTER. FOR TAF SITE KVTN...THUNDERSTORMS WILL IMPACT THROUGH 15Z WITH VSBY AS LOW A 2SM BRIEFLY IN HEAVIEST SHOWERS. CIGS SHOULD LOWER TO MVFR OVC015 BY 18Z AND REMAIN THROUGH 12Z FRIDAY. AFTER 00Z...STRONG THUNDERSTORMS WILL BRING PSBL HAIL AND HEAVY RAIN OVERNIGHT. EAST WINDS WILL ALSO BE SUSTAINED AT 22KTS WITH GUSTS TO AROUND 30 KTS THROUGH 06Z AND DIMINISH THEREAFTER. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADV ALONG AND WEST OF HIGHWAY 61 FROM MID MORNING THROUGH THE AFTENROON. 13/KAR
Hazardous weather outlook, May 21, 10:56 PM MDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1156 PM CDT WED MAY 21 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-230500- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1156 PM CDT WED MAY 21 2008 /1056 PM MDT WED MAY 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE TONIGHT IN SOUTHWEST NEBRASKA. HEAVY RAIN IS THE PRIMARY THREAT WITH THESE STORMS AS THEY MOVE ACROSS THE AREA IN SUCCESSION. ISOLATED RAINFALL RATES OF AN INCH PER HOUR ARE POSSIBLE...AND MAY LAST THREE HOURS OR LONGER. AS A RESULT...PONDING AND FLOODING OF LOW LYING AREAS MAY OCCUR. AT THIS TIME...THE THREAT DOES NOT APPEAR TO BE STRONG ENOUGH TO WARRANT ANY ADVISORIES OR WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHWEST WESTERN...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REST OF SOUTHWEST AND NORTH CENTRAL NEBRASKA. A SURFACE LOW OVER EASTERN COLORADO WITH A SURFACE FRONT LOCATED ACROSS EXTREME SOUTHWEST NEBRASKA IS FORECAST WHILE A DRY LINE WILL EXTEND SOUTH ACROSS WESTERN KANSAS. THE THREAT FOR VERY LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE NORTH OF THE WARM FRONT...ESPECIALLY NEAR AND SOUTH OF INTERSTATE 80. LISTEN FOR THE LATEST UPDATES ON THIS POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT LATE THURSDAY AFTERNOON AND EVENING. ON FRIDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE LOW PRESSURE SYSTEM AND SURFACE FRONT WILL CONTINUE ACROSS THE AREA. THE THREAT FOR LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...WITH THE MAIN FOCUS LOCATED ALONG AND EAST OF HIGHWAY 83. AS THE LARGE STORM SYSTEM CONTINUES TO ROTATE ACROSS THE CENTRAL UNITED STATES...THUNDERSTORMS WILL OCCUR DAILY FOR THE WEEKEND INTO MONDAY. MOISTURE FROM THE GULF OF MEXICO WILL REMAIN IN PLACE ACROSS THE CENTRAL PLAINS LEADING TO A PATTERN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. AREAS OF HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. ACTIVATION WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING...AND AGAIN ON FRIDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Local storm report, May 21, 9:47 PM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 PM CDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM NON-TSTM WND DMG CHAPPELL 41.09N 102.47W
05/21/2008 DEUEL NE UTILITY COMPANY
REA EMPLOYEE REPORTED POWER LINES DOWN ACROSS PARTS OF
DEUEL COUNTY ALONG WITH SOME POWER OUTAGES.
&&
SCARMELLocal storm report, May 21, 10:27 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 PM CDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND DMG OSHKOSH 41.41N 102.34W
05/21/2008 GARDEN NE PUBLIC
A COMBINATION OF GRADIENT AND CONVECTIVE ENHANCEMENT
PRODUCED DAMAGE IN OSHKOSH. THE DAMAGE INCLUDED SEVERAL
TREES UPROOTED OR BLOWN DOWN AND CARPORTS OVERTURNED.
&&
SPRINGERLocal storm report, May 21, 10:30 PM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1130 PM CDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST 5 W BIG SPRINGS 41.06N 102.17W
05/21/2008 M60.00 MPH DEUEL NE CO-OP OBSERVER
0800 PM TSTM WND DMG BIG SPRINGS 41.06N 102.07W
05/21/2008 DEUEL NE CO-OP OBSERVER
AN AWNING WAS BLOWN OFF A HOUSE IN BIG SPRINGS.
0803 PM TSTM WND GST 5 W BIG SPRINGS 41.06N 102.17W
05/21/2008 M58.00 MPH DEUEL NE CO-OP OBSERVER
0827 PM NON-TSTM WND GST 14 S OSHKOSH 41.21N 102.34W
05/21/2008 M73.00 MPH DEUEL NE MESONET
THE WIND GUST APPEARED TO BE A CONVECTIVELY ENHANCED
GRADIENT WIND. UNCONFIRMED REPORTS INDICATE EXTENSIVE
TREE DAMAGE AND A BUILDING MOVED FROM ITS ANCHOR.
1045 PM NON-TSTM WND DMG CHAPPELL 41.09N 102.47W
05/21/2008 DEUEL NE UTILITY COMPANY
REA EMPLOYEE REPORTED POWER LINES DOWN ACROSS PARTS OF
DEUEL COUNTY ALONG WITH SOME POWER OUTAGES.
1100 PM NON-TSTM WND DMG OSHKOSH 41.41N 102.34W
05/21/2008 GARDEN NE PUBLIC
A COMBINATION OF GRADIENT AND CONVECTIVE ENHANCEMENT
PRODUCED DAMAGE IN OSHKOSH. THE DAMAGE INCLUDED SEVERAL
TREES UPROOTED OR BLOWN DOWN AND CARPORTS OVERTURNED.
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:54 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 36 min |
| May 22, 11:48 AM MDT | Dense Fog Advisory | LBF | Arthur, Blaine, Chase, Custer, Deuel, Frontier and 10 more | 3 hr |
| May 22, 2:48 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 42 min |
| May 22, 3:52 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Hooker, Keith, Lincoln, McPherson | 38 min |
| May 22, 4:03 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 42 min |
| May 22, 4:30 PM MDT | Tornado Warning | LBF | Chase, Hayes, Perkins | 45 min |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.